Doctor insights on:
Diarrhea After Antibiotics Treatment
Loose stools is a symptom in which a person's stool (poop) does not hold its shape after it goes into the toilet. Instead of remaining a shaped piece of poop, the poop spreads out in the toilet bowl water. Very loose stool is called diarrhea. Loose stool can be caused by infections, certain foods or drinks, ...Read more
Is it possible to get Antibiotic-associated colitis without diarrhea? I seem to match up with all the symptoms but that, after a hefty triple therapy.
Dangerous C. diff: Yes, unfortunately it is possible to have colitis without diarrhea and if you think you have this, you need to be checked today by a doctor. Sometimes a patient may take an antidiarrheal or the illness itself causes a temporary 'bowel paralysis' so this needs to be evaluated for. A host of screening tests can help the doc make this diagnosis — so I suggest calling your primary MD and go to an E.R. ...Read more
Taking prevpack triple therapy for h pylori. No diarrhea or any side effects of this antibiotic. Does it mean it's not working? Or its comon?
It's working: Side effects are generally uncommon.Get a more detailed answer ›
Depends: If you're being treated with potent antibiotics, multiple antibiotics, or prolonged antibiotic therapy diarhea can occur. It kills off the normal flora in the bowels and an overgrowth oportunistic organisms can occur. The normal flora usually keeps the bugs in check but the abx kills them off and allows the rogue bacteria to grow and cause the symptoms. ...Read more
Is there a reason for why IgG levels improved with treatment of diarrhea with rotating antibiotics, history of uc, epi, j-pouch?
Protein lost: Chronic diarrhea, especially when it associates with inflammatory bowel disease can cause protein lost from your gut. It is called protein losing enteropathy. Losing protein may include losing igg. When diarrhea or your uc is treated properly, there is less protein lost from your gut, thus improving igg level. ...Read more
Have had 2 rounds of Antibiotics, 1 round of steroids to help get over cough from flu. Now I seem to have chronic diarrhea. OTC treatment options?
Is it normal to have diarrhea during and then after you have stopped taking antibiotics? I took a course of antibiotics for a week for a sinus infection. During treatment I had moderately severe diarrhea. It has been over a week and a half
No: Antibiotics frequently cause diarrhea. Antibiotics can also cause clostridium difficile colitis which is more serious and needs treatment. If your diarrhea continues you need to have your stool checked for c. Difficile toxin. In the future, taking a probiotic like vsl#3 has been shown to prevent antibiotic associated diarrhea and c. Difficile disease. Good luck. I hope you feel better. ...Read more
Yes: Most antibiotics can cause diarrhea while they are being taken. Some antibiotics can cause an overgrowth of clostridium difficile (also known as "c-diff"), and this causes serious diarrhea, especially in the elderly. This diarrhea can occur as much as 6 weeks after stopping the antibiotic. Patients should notify their physician is they have diarrhea while taking or after taking antibiotics. ...Read more
Many reasons: Antibiotics can cause diarrhea because they kill the good bacterial flora in the colon. Some patients will take probiotics to help recolonize with good bacteria. However, antibiotics can also cause another bacteria clostridium difficile to grow. This bacteria can cause diarrhea on its own. If you develop increased abdominal pain or GI bleeding while on antibiotics, you should see a doctor. ...Read more
Antibiotic diarrhea: No. Test for C difficile a bacterium associated with antibiotic induced diarrhea. If c diff treat with Flagyl/ vancomycin. Consider changing medication or stopping the med . Sometimes metamucil may also give bulk (even though it is used for constipation) as it absorbs water. Keep hydrated. Call your doc today and discuss ...Read more
Sometimes the antibiotics cause another infection called c. Diff. This can be tested for by stool testing. In this case the diarrhea may persist after finishing your course
Many antibiotics also kill off the good flora in the intestine causing diarrhea, but usually the bacteria should grow back in 48-72 hours. ...Read more
Probiotics: Probiotics might reduce your diarrhea related to antibiotics. Drinking fluids with electrolytes will prevent dehydration from the diarrhea but won't stop it. The diarrhea most frequently resolve once the antibiotic therapy is completed. If persists you may need a stool test. ...Read more
I am 26 years old. I have been having acute diarrhea for the past 72hours. I was on a course of antibiotics for tonsillitis before the diarrhea.?
I'm on antibiotics that causing diarrhea am i absorbing calories eating if not about how much can I be loosing and how can I get the calories back?
Discuss with doctor: First, this could well be a reaction to the antibiotic, and it needs to be changed. Why are u on the antibiotic in the first place? In addition, there is a condition of a bacterium that multiplies as a result of antibiotics, clostridium difficile, and this has to be ruled out as a source of the problem. ...Read more
Symptoms started sept 2013... Diarrhea after foods about 5-10 times a day. Parasite treated with antibiotics. Now a jan 2015. Still, have diarrhea,?
Diarrhea: Diarrhea for 1 month is chronic diarrhea. Your stools should be analyzed for bacteria and parasites. Ask your doctor about the antibiotics. If the cause is unclear or if you have blood in your stool you may require a colonoscopy. Yogurt or probiotics may help while you are going through this process. ...Read more
Probiotic : Probiotics may help.Get a more detailed answer ›
Flagyl/Vancomycin: Antibiotics (especially clindamycin) select for the overproliferation of clostridium difficile in the colon which can lead to profuse, watery diarrhea (and ultimately megacolon). For severe cases, a course of Metronidazole (flagyl) or vancomycin is the mainstay therapy. Fidaxomicin (dificid) is a newer drug that is also being used to selectively target pathogenic c. Difficile. ...Read more
C.difficile needs Rx: C. Difficile is pathogenic in older children & adults (whose colonic microflora are altered by antibiotics, chemotherapy, salmonella/shigella). C. Diff causes pseudomembranous & other colitis, complicates inflammatory bowel disease, causes fulminant transmural extension, perforation with peritonitis, toxic megacolon. Florastor is otc probiotic that may help suppress c. Diff, but if sick get treated. ...Read more
A little: Due to the imbalance of healthy bacteria killed by the antibiotics, you need to establish good bacteria in the colon. There are foods that can help do this in addition to the brat diet. Whole wheat products, bananas help for short chained fructooligosaccharides which promote the growth of healthy bacteria in the colon and reestablish the balance between yeast and good bacteria. ...Read more